Journal article

Intracardiac conduction defects following overdose of tricyclic antidepressant drugs.

J Vohra, D Hunt, G Burrows, G Sloman

Eur J Cardiol | Published : 1975

Abstract

Atrioventricular and intraventricular conduction were assessed in 4 patients with tricyclic antidepressant overdosage. The proximal or A-V nodal conduction (A-H) was normal, but 3 patients showed a drug-related increase in the QRS duration and His-Purkinje (H-V) conduction time. One patient with a normal H-V interval had a normal width QRS. The findings were independent of the heart rate and suggested a "quinidine-like effect" of the tricyclic drugs when ingested in suicidal doses. All 4 patients had normal intracardic conduction when restudied 8 days later. Procainamide and quinidine have similar effects on the intracardiac conduction and would appear undesirable in the treatment of cardiac..

View full abstract